When you took Phentermine, the only issue you probably had was your weight. And as your skin began to breakout, you can’t help but ask yourself this burning question: “Does phentermine cause acne?”
A lot of speculations have been going around about Phentermine and if you’ haven’t been doing your homework well, then this article can help clear things out for you.
An Overview Of Phentermine
Phentermine is a popular weight loss drug that has been around since the late ‘50s. You’ve probably come across this drug if you’ve been looking for an effective weight loss pill.
Chemically, it’s similar to amphetamine in its psychostimulant effects but without that “high” feeling. What it basically does is stimulate your sympathetic nervous system to reduce your food cravings and appetite.
Since it is a stimulant, Phentermine can trigger your body’s “fight or flight response”, which is the same state your body experiences when it gets you’re stressed out.
And that is exactly why Phentermine is a potent acne trigger.
The Other Things That Happen When You’re On Phentermine
A lot of weight loss drugs have side effects and for Phentermine, skin breakouts seem to be its most common (and worst) issue. I mean, who’d be happy to lose weight but end up with a lot of painful and cystic breakouts instead?
But how can a weight loss pill even cause acne?
1.Less Food Intake
Phentermine suppresses your appetite to the point where you barely eat anything for an entire day. This insufficient intake of food puts your body under stress.
Aside from that, not eating enough also leads to micronutrient deficiency. Low zinc levels, for example, have been found present in patients with acne.
Overtime, malnutrition can also impair your insulin secretion and diminish your body’s ability to utilize glucose. The result is an increased blood glucose level.
Now, the problem with excessive glucose is that it can trigger the hormone responsible for your sebum production to go on an overdrive. This means more oil production and more skin breakouts.
2. Sleep Disturbances
When on Phentermine, it won’t be uncommon for you to have sleep disturbances, particularly if you take higher doses. You’ll also find it hard to sleep if you take the pill late in the day.
And because it’s a stimulant, you should expect Phentermine to mess up the quality of your sleep. You can get easily awakened at night and experience troubles getting back to sleep.
When you don’t get enough rest and sleep, you deprive your body the time to repair and rebuild itself. As a result, wound healing and cell renewal get impaired.
Lack of sleep also triggers the release of the stress hormone cortisol as a way to cope. And if you haven’t heard of cortisol yet, well, it spells bad news for your skin as it can directly affect the amount of oil your skin produces.
Phentermine doesn’t only put your body under stress but it makes you feel it, too. Anxiety is actually a very common complaint among people who use this diet pill.
Anxiety is when you experience chest pain along with palpitations and tremors. They are basically what you feel when you fear something, like a scary movie or when you get startled.
But with Phentermine, there isn’t anything that external that can trigger these reactions. It just makes you feel that way.
More than these reactions, however, are the chemical reactions that are happening inside you. When you get stressed out, everything inside your body that can potentially trigger an acne happens.
Your cortisol increases as well as your insulin and blood glucose levels.
Addressing Acne While on Phentermine
So, how do you avoid skin breakouts while taking Phentermine? Or should you start choosing between having great skin or your dream body?
Well, you can have both- as long as you know how to handle Phentermine and its side effects.
- Since appetite suppression is one of its mechanism of action, you need to remind yourself to eat despite not feeling hungry. You can snack on fruits and vegetables if you fear the extra calorie can make it hard for you to shed the excess weight.
- If you’ll be pairing the weight loss pill with physical exercise, make sure that you don’t let sweat and dirt stay on your skin for too long. Wipe your face dry with a clean towel so that your pores won’t get clogged.
Tying your hair at the back can also help lessen breakouts. And don’t touch your face while you’re working out and without washing your hands.
- In case you’re already experiencing acne, do not use any antibiotics or acne treatment without consulting your doctor first. Phentermine can react to a lot of medications and you wouldn’t want to trigger and drug-to-drug reactions.
- Establish a good skin care routine. Since Phentermine can trigger stress-like responses in your body, you can expect your skin to feel oilier than usual.
To prevent this oiliness from turning into a full-blown skin breakout, routinely wash your face with a gentle cleanser at least twice a day. Follow up with a moisturizer and don’t forget to exfoliate once a week.
- Take Phentermine as prescribed. Do not take a higher dosage than you’re supposed to. To ensure that it won’t mess up with you sleep, try taking it early in the day.
Phentermine can cause acne in a lot of ways. And if you have existing skin breakouts, I suggest you go find another weight loss pill- or method. You can check out our ultimate guide about 21 best natural ways to get rid of acne by clicking this link.
There are actually a lot of ways to lose weight without putting yourself, your body and skin at risk of damage. You just have to be motivated enough.
You can change your diet or get more physically active by enrolling in gym classes. You can even run or take swimming lessons.
These activities won’t only help you shed off the extra pounds but they can also help purge toxins out of your body. In the end, you’ll get a great body and glowing skin.
Now, wouldn’t that be more attractive?